Hail, Rogers
- When
- March 29, 4:17 PM CST
- Where
- Rogers County, 5 mi W of Verdigris
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.230, -95.770
An area of strong thunderstorms moved through eastern Oklahoma during the morning hours of the 29th. Scattered thunderstorms redeveloped across portions of northeastern Oklahoma during the afternoon hours as a cold-core upper level storm system moved northeast across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An area of strong thunderstorms moved through eastern Oklahoma during the morning hours of the 29th. Scattered thunderstorms redeveloped across portions of northeastern Oklahoma during the afternoon hours as a cold-core upper level storm system moved northeast across the area. The strongest storms produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 29, 2:55 PM CST, 1 hour 22 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 355 PM CDT Wed Mar 29 2017 .DISCUSSION... Surface low near the Oklahoma/Kansas border southwest of Wichita will move northeast overnight. Weak dryline/cold front is moving across northeast Oklahoma at this time, and the potential still exists for a few strong to severe storms east of this boundary over the next few hours. However, the greatest coverage of severe storms will likely be east of our forecast area. Thursday will be a cloudy, raw day, with the possibility of a few showers across northeast Oklahoma and northwest Arkansas. Temperatures will struggle to warm much at all during the day, with some places likely not even reaching 50 degrees. A rapid warmup begins Friday and continues Saturday ahead of the next storm system that will result in another round of showers and thunderstorms late Saturday into Monday. This system will take a southerly track, so the severe weather risk in our area will be quite low. Locally heavy rain will be possible however. Another upper system will follow quickly on the heels of this one Tuesday and Wednesday. Moisture return will be limited, but the strength of the system dictates at least a mention of showers and thunderstorms around Tuesday night of next week. Stayed close to guidance temperatures the next couple days, with the much colder NAM and ECMWF MOS numbers preferred for high temperatures Thursday. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 53 41 70 / 20 30 0 0 FSM 50 57 43 75 / 30 20 0 0 MLC 46 58 42 77 / 0 10 0 0 BVO 45 52 37 67 / 30 50 0 0 FYV 44 49 38 69 / 30 40 10 0 BYV 47 50 42 67 / 50 40 10 0 MKO 47 54 41 72 / 10 20 0 0 MIO 46 50 41 65 / 40 50 10 0 F10 46 56 42 73 / 10 10 0 0 HHW 48 61 45 79 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Wed Mar 29 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Wed Mar 29 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Western Arkansas and extreme eastern Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Western Arkansas and extreme eastern Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... An elevated risk of severe thunderstorms, including the possibility of a few tornadoes, will be present through early this evening. The main risk area will be roughly east of a line from Gentry Arkansas to Whitesboro Oklahoma. The atmosphere over eastern oklahoma and western Arkansas continues to de-stabilize this afternoon. Thunderstorms are expected to increase across extreme eastern Oklahoma and western Arkansas through the early evening, with some of the storms potentially becoming supercells in a highly sheared environment. Any supercells will have the potential for all modes of severe weather, including isolated tornadoes. The greater threat for significant severe weather appears to be farther east. In addition, scattered thunderstorms remain possible across northeast Oklahoma as an upper level low passes nearby. A few of these cells could produce small hail. Storms will end from west to east this evening as the strong upper storm system continues to move east. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY through FRIDAY...No Hazards. SATURDAY...Severe Thunderstorm Potential. SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will bring a chance of thunderstorms to the area this weekend into early next week, along with a threat of heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and first responders should monitor the latest forecasts updates this afternoon and evening. weather.gov/tulsa Contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT WED MAR 29 2017
OKZ060-292215-
Tulsa OK-
440 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...
At 439 PM CDT, a strong thunderstorm was located over Glenpool,
moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Catoosa...
This includes Interstate 44 between mile markers 222 and 232.
LAT...LON 3619 9581 3616 9581 3616 9577 3615 9576
3610 9576 3589 9601 3591 9603 3602 9603
3622 9587
TIME...MOT...LOC 2139Z 218DEG 37KT 3595 9600Special Weather Statement
National Weather Service Tulsa OK
505 PM CDT WED MAR 29 2017
OKZ060-061-292230-
Tulsa OK-Rogers OK-
505 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 530 PM CDT...
At 505 PM CDT, a strong thunderstorm was located 3 miles southwest of
Catoosa, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Northeastern Tulsa... Broken Arrow...
Claremore... Catoosa...
Verdigris...
This includes Interstate 44 between mile markers 229 and 254.
LAT...LON 3632 9550 3616 9569 3616 9576 3610 9576
3608 9579 3616 9590 3643 9565
TIME...MOT...LOC 2205Z 219DEG 36KT 3616 9581The Tulsa radar (KINX), 19 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 678199, 678200.